Hail, Lauderdale
- When
- May 2, 3:25 PM CST
- Where
- Lauderdale County, Cloverdale
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.933, -87.767
Nickel size hail was reported in Cloverdale.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 2, 2:00 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT THU MAY 02 2002 AIR MASS OVER FORECAST AREA REMAINS UNSTABLE AND ANY CAP IS SLOWLY BEING BROKEN DOWN BY THE AFTERNOON HEATING AND APPROACHING FRONT. FRONT EXTENDS FROM MIDDLE TN TO AR AND MODELS AGREE IT SHOULD SLOWLY PUSH INTO AL THROUGH THE NIGHT...AND STALL ACROSS THE CENTRAL PART OF THE STATE. SOME OF THE STORMS COULD BE SEVERE WITH STRONG WINDS AND HAIL. ANOTHER IMPULSE WILL MOVE OVER THE NORTHERN THIRD OF THE STATE ON FRIDAY WITH A CHANCE OF ADDITIONAL SEVERE THUNDERSTORMS. WILL INDICATE LIKELY POPS NORTH TONIGHT TO CHANCE CENTRAL...CHANCE FRIDAY...AND LIKLEY ON FRIDAY NIGHT. THE CHANCE OF RAIN WILL DECREASE ON SATURDAY AND INTO SUNDAY. IN THE EXTENDED HIGH PRESSURE BUILDS OVER THE SOUTHEAST AND WILL PROBABLY HAVE SOME DAILY CAP. WILL TAKE OUT ANY MENTION OF PRECIPITATION IN THE NORTH BY WEDNESDAY AND LEAVE OUT ANY POPS FURTHER SOUTH. HSV 063/070 058/071 756 BHM 065/073 061/080 656 MGM 068/083 064/083 353 .BHM...NONE.
ALZ001>050-021901- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT THU MAY 02 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT PUSHING SOUTHWARD INTO ALABAMA WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE STATE THIS AFTERNOON AND TONIGHT. AS CONDITIONS WARM UP THIS AFTERNOON... AND THE AIR MASS ACROSS ALABAMA BECOMES INCREASINGLY UNSTABLE...SOME OF THE THUNDERSTORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED A LARGE PART OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE THREAT OF SEVERE WEATHER WILL BE PRIMARILY IN THE TENNESSEE VALLEY THIS AFTERNOON...AND THEN SHIFT INTO CENTRAL ALABAMA TONIGHT. ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS... AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Nickel size hail was reported in Cloverdale.
Nickel size hail was observed in Anderson.
Nickel size hail fell just east of Lexington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294464, 5294465, 5294466.